Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 134, NWS Shreveport, LA

July 24, 2002Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 24, 2002, 3:16 PM CDT for Grant Parish, Louisiana. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 24, 2002, 3:16 PM CDT (20:16 UTC)
Expired
Jul 24, 2002, 4:00 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Grant Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 24, 3:25 PM CDTThunderstorm Wind 53 EVerda, LASeveral large trees and power lines blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1966 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS54 KSHV 242016
SVRSHV
LAC043-242100-
/NEW.KSHV.SV.W.0261.242015-242100/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT WED JUL 24 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 400 PM CDT

* AT 315 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF DRY
  PRONG...OR ABOUT 10 MILES NORTH OF COLFAX...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF DRY PRONG AT 400 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 400 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:30 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 24, 11:30 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT WED JUL 24 2002

UPDATED ZONES JUST SENT OUT TO MAKE ONLY A FEW ADJUSTMENTS.  RAISED
RAIN CHANCES A TAD ALONG THE NW.  ALSO NEEDED TO LOWER HIGHS FOR
EXTREME NW GROUP AS THEIR RAINFALL HAS KEPT TEMPERATURES RATHER
LOW.  ADJUSTED CLOUD COVER OVER SW ZONES, IE. TYR/LFK.  THEY ARE
STILL MOSTLY SUNNY...ALTHOUGH CLOUD COVER SHOULD INCREASE AS
AFTERNOON HEATING PROGRESSES AND PRE-FRONTAL CLOUDINESS EDGES SWD.
NOT MUCH ELSE.  MAIN FRONT STILL DRAGGING IT/S FEET...ACROSS C OK/N
AR.

20

.SHV...NONE.

In the hours before

Special weather statement, Jul 24, 10:30 AM CDT, 4 hours 46 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241640-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT WED JUL 24 2002

AFTERNOON HEATING ALONG WITH A SOUTHWARD SINKING FRONTAL BOUNDARY
WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON AND EVENING.  THERE WILL BE A SLIGHT RISK FOR SEVERE
WEATHER ACROSS PORTIONS OF DEEP EAST TEXAS AND ON INTO THE ADJACENT
PORTIONS OF WEST CENTRAL LOUISIANA THROUGH TONIGHT.  GUSTY WINDS AND
POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO
WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH
TONIGHT.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Local storm report, Jul 24, 3:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
306 PM CDT WED JUL 24 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    BIENVILLE                 LA   WIND DAMAGE
07/24/02   BIENVILLE                      SEVERAL TREES DOWN IN THE
                                          PARISH. REPORTED BY LAW
                                          ENFORCEMENT.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:13 PM CDTSevere Thunderstorm WarningSHVBienville47 min
Jul 24, 3:28 PM CDTSevere Thunderstorm WarningSHVCaddo47 min
Jul 24, 4:09 PM CDTSevere Thunderstorm WarningSHVLaSalle36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.